MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR092030
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref.No: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a coil embolization to the internal carotid artery (ica), a uniform 5mm x 9.7 cm coil (fcx100509, 31218796), a freeform mini 2mm x 3cm coil (mcr092030, 31349399) and a freeform mini 2mm x 3cm coil (mcr092030, 31077163) did not detached with manual break method.Additional event information received on 27-feb-2025 indicated that a prowler lpes microcatheter was used.Seven coils were previously planted with no issues.There had been no resistance during advancement of the device(s) through the microcatheter or positioning difficulty in the aneurysm.There were no attempts made using the detachment handle.There was no coil damage.This was a tortuous vessel with wide neck defect.The three minutes procedural delay was not clinically significant.All three coils had to be resheathed.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Section b5: additional event information received on (b)(6) 2025 noted that the physician¿s thinks that caused the failure to detach was a bend in the system somewhere.We believe it was due to the prowler microcatheter being bent when trying to deploy.There was nothing wrong with the microcatheter (mc).The coil tubing disconnected, and the filament was exposed.The physician has been in-service on proper technique moving forward.Complaint conclusion: it was reported that during a coil embolization to the internal carotid artery (ica), a uniform 5mm x 9.7 cm coil (fcx100509, (b)(6)), a freeform mini 2mm x 3cm coil (mcr092030, (b)(6)) and a freeform mini 2mm x 3cm coil (mcr092030, (b)(6)) did not detached with manual break method.Additional event information received on 27-feb-2025 indicated that a prowler lpes microcatheter was used.Seven coils were previously planted with no issues.There had been no resistance during advancement of the device(s) through the microcatheter or positioning difficulty in the aneurysm.There were no attempts made using the detachment handle.There was no coil damage.This was a tortuous vessel with wide neck defect.The three minutes procedural delay was not clinically significant.All three coils had to be resheathed.Additional event information received on 17-mar-2025 noted that the physisicna¿s thinks that caused the failure to detach was a bend in the system somewhere.We believe it was due to the prowler microcatheter being bent when trying to deploy.There was nothing wrong with the microcatheter (mc).The coil tubing disconnected, and the filament was exposed.The physician has been in-service on proper technique moving forward.A non-sterile freeform mini 2mm x 3cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, the embolic coil was not attached to the delivery unit and it was not returned for evaluation.The manual break was attempted, and the proximal end of the puller wire was exposed.A manufacturing record evaluation was performed for the finished device (b)(6) number, and no non-conformances related to the malfunction were identified.The issue reported regarding the failure to detach the embolic coil is not confirmed, as no coil was attached to the delivery unit.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since no issues were identified, no capa activity is required.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21585260
Report Number3008114965-2025-00211
Device Sequence Number9275726
Product Code KRD
UDI-Device Identifier10886704082996
UDI-Public(01)10886704082996(17)260430(10)31077163
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberMCR092030
Device Lot Number31077163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER LPES MICROCATHETER.
Patient Age71 YR
Patient SexFemale